MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 5 SECUR-FIT ADVANCED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 132 SIZE 5 SECUR-FIT ADVANCED STEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1601-05132
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Sale rep reported, during a hemi arthroplasty the prosthesis receded further than intended.Surgeon stated the prosthesis appeared to be smaller than the size 5.Surgeon proceeded with a size 6 prosthesis and completed surgery successfully.It was noted by the rep that there was a fracture on the bone and suspects that the stem moved due to the fracture.There was approximately a 5 minute surgical delay.
 
Additional Manufacturer Narrative
Reported event: an event regarding a size/fit issue and intraoperative fracture involving a securfit stem was reported.The event was not confirmed.Method & results: device evaluation and results: visual inspection of the returned device noted the following: nothing remarkable to report.Dimensional inspection on the returned device was not performed as the device was processed through cp titanium coating process by aps-materials, inc.And there are no dimensional specifications of the post-coating devices.100% dimensional inspection and coating thickness inspection was completed on the devices of reported lot.Refer to product history review section for details.Functional inspection was not performed because the event does not relate to device function.Material analysis is not performed as this is not related to material integrity.Medical records received and evaluation: no medical records were received for review with a clinical consultant device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.There were 100% dimensional inspection conducted prior to the cp titanium coating process and all 5 devices met the dimensional inspection.Coating thickness inspection of the 5 devices was completed and all met the specification.Complaint history review: there have been no other similar events for the reported lot.Conclusions: based on the device history review, there were 100% dimensional inspection conducted prior to the cp titanium coating process and all 5 devices met the dimensional inspection.Coating thickness inspection of the 5 devices was completed and all met the specification.The exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
132 SIZE 5 SECUR-FIT ADVANCED STEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8523464
Report Number0002249697-2019-01646
Device Sequence Number19324220
Product Code LPH
UDI-Device Identifier07613327021264
UDI-Public07613327021264
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number1601-05132
Device Lot NumberX91PX4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/17/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;